Sunday December 4th 2016

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Snorting ecstasy

Is snorting ecstasy safe? Or can it cause ecstasy overdose? Here, we review the effects that ecstasy has on the body and brain, its dangers, and recommended doses. If you want to know more about ecstasy, feel free to ask us your questions at the end of the article (in the comments section). We will try to answer any legitimate questions about using ecstasy, mixing ecstasy and alcohol, or other drug use personally and promptly.

Ecstasy: What are you really snorting?

MDMA is a Schedule I controlled substance, available primarily in tablet forms of various colors, carrying distinctive markings on one side such as a dove, E, yin/yang symbol, Mitsubishi symbol, etc. MDMA, or ecstasy, was originally patented as an appetite suppressant and then used as a possible adjunct to psychotherapy. Currently, there is no legitimate medical use for ecstasy in the U.S.

Ecstasy is recreationally used as a party, rave or dance drug for its stimulant and mild hallucinogenic properties. Tablets sold as ecstasy may contain a very small amount of MDMA, and can be mixed with caffeine, ephedrine, dextromethorphan, amphetamine, methamphetamine and/or ketamine. Some tablets have even been reported to contain LSD or heroin.

Once in the body, MDMA is metabolized to MDA, which is the only metabolite traced in blood and plasma samples. Further on, MDA is metabolized to polar hydroxylated metabolites which are conjugated prior to their excretion in urine.

How does snorting ecstasy affect the body?

The most practiced route of administration for ecstasy is oral, although ecstasy could also be dissolved and injected, or crushed, taken rectally and/or snorted. MDMA affects the brain by altering the activity of chemical messengers, or neurotransmitters, which enable nerve cells in the brain to communicate with one another. MDMA in moderate to high doses can be toxic to nerve cells that contain serotonin. Also, MDMA causes the release of another neurotransmitter, norepinephrine, which is likely the cause of the increase in heart rate and blood pressure that often accompanies MDMA use. MDMA raises the body temperature which can lead to severe medical consequences, including death.

Snorting ecstasy side effects

Club drugs are often taken simply to facilitate dance. However, research shows that these drugs can have long-lasting negative effects on the brain. They can alter memory and other behaviors (including addiction). How to help ecstasy addiction?  Ecstasy addiction is treated as any other drug addiction via behavioral and psychotherapy, minus physical dependence, which does not usually occur.  When snorted ecstasy rapidly enters the bloodstream, this puts the user into serious danger of adverse health effects including:

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED
  • arrythmia
  • blurred vision
  • chills
  • dehydration
  • heart failure
  • high blood pressure
  • involuntary jaw clenching and teeth grinding
  • kidney failure
  • marked rise in body temperature (hyperthermia)
  • muscle cramping
  • nausea
  • sweating

Additionally, ecstasy overdose is morelikely to happen after intranasal administration of the pills. Overdose manifests as high blood pressure, faintness, panic attacks, loss of consciousness, and/or seizures.

Snorting ecstasy to get high

In order to feel high faster, users decide to snort ecstasy but neglect to consider unwanted effects of immediate doses of MDMA to the body, including dehydration, arrythmia, or kidney failure. The acute effects of ecstasy are generally gone within 24 hours, but don’t forget that confusion, depression and anxiety may last several weeks.

One of the most common mistakes when it comes to snorting ecstasy is the amount that is being snorted. When snorted, the amount of one crushed pill may seem small in the eye of the drug abuser, especially when taken in a combination with other drugs. However, the urge for more can be lethal.

Snorting ecstasy vs. oral

The oral route of ecstasy administration is less risky that snorting ecstasy. However, compared to oral, snorted ecstasy effects take action a lot faster and they are stronger. The brain is affected within minutes, unlike the oral administration where you may wait for 20 minutes for the ecstasy to start working. But what are some other differences?

Many users who have snorted ecstasy once wouldn’t recommend doing it again. After snorting ecstasy, you may experience immediate severe pain in the nasal area, you may trigger the coughing reflex, and by the time you start feeling the effects, the path of the drug is almost tangible. Another interesting fact is that most times, users start off with oral administration and continue with snorting, in order to intensify the effects. While the awful taste of MDMA is present post nasal drip after snorting MDMA, the taste of the pills in the back of the throat is unavoidable any time you use ecstasy.

Snorting ecstasy dangers

Crushing ecstasy pills and snorting them is not a very good idea simply because you never really know what kind of adulterants might be in any batch. Additionally, you risk psychological dependence (addiction) to the high. Some users may also develop a certain level of ecstasy tolerance, which would lead to chronic use or binge dosing. A sudden interruption of ecstasy consummation is manifested with withdrawal effects, such as fatigue, loss of appetite, depressed feelings, and trouble concentrating. In every option of ecstasy abuse, the highest risk is, of course, death.

Snorting ecstasy safely

Is there a way to safely snort ecstasy? No, there is no way that snorting ecstasy is safe. There are many blood cells in the nose that can become easily infected, especially if you are using or sharing snorting tools. Additionally, it’s difficult to estimate a “safe dose” of snorted ecstasy. The safe dose depends on the frequency of use and the regular amount of ecstasy administered. For a comparison, a dose of 0.5 g of clean MDMA, equal of two pills of the cleanest ecstasy, would be three lines, which taken at once could be lethal.

Snorting ecstasy questions

Do you still have questions about snorting ecstasy? If so, please feel free to post your question or share your comments in the section below. We will try to provide a personal and accurate answer ASAP.

Reference Sources: National Institute of Health: Ecstasy-Associated Pneumomediastinum

National Institute on Drug Abuse: Ecstasy Abuse and Control
Erowid: MDMA

Photo credit: Wiki Media Commons

Leave a Reply

11 Responses to “Snorting ecstasy
LJ
7:21 pm November 14th, 2014

This is going to sound stupid, but I snorted MDMA and there’s something that’s confusing me. Why do part of my gums go numb and feel weird when I do it? Is that really bad?

11:52 am November 18th, 2014

Hi Lj. Why snort MDMA? It’s a pretty painful and disgusting experience. I’m not sure why your gums get numbed from snorting, but I know that it can ruin your nasal mucous, throat and lung tissues.

AM
4:44 pm April 3rd, 2015

I’ve snorted pills 3 times in the past two weeks and have been fine, until the third time round, the next day my right nostril the one I used to snort has kind of sunken inwards, I’ve looked up it and it looks burnt a little but no obvious holes. Is this something that will heal, if so how long would it take

phil
8:37 am April 30th, 2015

Can sniffing Mollie make inner nose scab

phil
8:38 am April 30th, 2015

I sniff coke an mollies on different occasions. Now i have inner nose scabs. Which drug causes inner nose scabs

1:08 pm May 8th, 2015

Hi AM. I suggest you see a doctor. I would understand if there was tissue damage from snorting the pills, but you say there is no signs of it. I’m guessing muscle damage, but since I cannot examine you, you should see a real doctor.

tom
2:27 pm September 15th, 2015

Last weekend I was partying sniffing cocaine and taking pills then I decided to start sniffing pills (I had never sniffed them before) I was fine until I went home the day after and started to have heart palpitations and my heart rate was scarily fast i thouht i was going tobhave a heaet attack , i had to go to hospital after blood tests and an EGC I was aloud to go home ,my question is do you think my increased heart rate and palpations where caused buy sniffing the pills or just pills in general I have been taking pills for about 2 years now and cocaine about the same time and never had an expirience like that before ,I would also like to know if it would be a good idea or not to take them again ???

Darren
2:15 am October 27th, 2015

I sniffed 0.5g of mdma for the first time a couple of days ago, I instantly panicked but I managed to chill out eventually. I have a barely explainable boiling electric feeling shooting through my body for the time I was on it and now 2 days after I have been getting weird pains in the left side of my chest every so often. Anyone help?

8:33 pm November 10th, 2015

Hello Darren. You know that snorting ecstasy is really a bad thing to do. If you get any worse, you should consult your doctor, or call the Poison Control Center at 1-800-222-1222.

Paul
10:51 pm February 2nd, 2016

Hi there, I’m curious to try cocaine and alcohol I’ve done both together many times but only with cocaine in small amounts. Basically say if I were to buy 1 g of cocaine and just pure cocaine no mixing and take say 2-3 small keys only and drink a lot alcohol would this cause much stress on me? Considering I’ve only taken a very small amount of cocaine

Lydia @ Addiction Blog
9:17 pm February 3rd, 2016

Hi, Paul. Please consider that mixing cocaine with alcohol is illegal, and you put yourself at risk.

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED